Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 9, 2025, 5:09 PM EDT for Saint Johns County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 9, 2025, 5:54 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Johns County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:33 PM EDT | RAIN 4 | 5 Wnw Saint Augustine, FL | Sebastian Cove - KFLSTAUG853 has measured 4 inches of rain in the past hour. |
| Jul 9, 5:43 PM EDT | RAIN 4.38 | Saint Augustine, FL | Lyon Building - KFLSTAUG994 measured 4.38 inches of rain in 50 minutes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2334 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WGUS52 KJAX 092109
FFWJAX
FLC109-092245-
/O.NEW.KJAX.FF.W.0009.250709T2109Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
509 PM EDT Wed Jul 9 2025
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
East Central St. Johns County in northeastern Florida...
* Until 645 PM EDT.
* At 509 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. The expected rainfall rate is 3 inches in 30
minutes. Additional rainfall amounts up to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Saint Augustine, Saint Augustine South and Saint Augustine Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
2990 8130
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 30 MINUTES
$$
BOOTHE2 follow-up statements
653
WGUS72 KJAX 092135
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
535 PM EDT Wed Jul 9 2025
FLC109-092245-
/O.CON.KJAX.FF.W.0009.000000T0000Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
535 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS
EVENING FOR EAST CENTRAL ST. JOHNS COUNTY...
At 535 PM EDT, Observed rain amounts are surpassing 4 inches in the
warned area and local law enforcement is reporting ongoing flooding
in the downtown St Augustine area.
Between 2 and 4 inches of rain have fallen. The expected rainfall
rate is 0.5 inches in 30 minutes. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Saint Augustine, Saint Augustine South and Saint Augustine Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
2990 8130
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5 INCHES IN 30 MINUTES
$$
BOOTHE991
WGUS72 KJAX 092154
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
554 PM EDT Wed Jul 9 2025
FLC109-092204-
/O.CAN.KJAX.FF.W.0009.000000T0000Z-250709T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Johns FL-
554 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ST. JOHNS
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed road closures.
&&
LAT...LON 2981 8129 2980 8136 2995 8142 2997 8133
2990 8130
$$
BOOTHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:27 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 9, 1:27 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 127 PM EDT Wed Jul 9 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .NEAR TERM... Issued at 125 PM EDT Wed Jul 9 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf The SE GA and NE FL region remains in a pattern of upstream mid-level troughing. A stronger, more negatively-tilted shortwave rounding the base of the broader trough will provide a bit more emphasis to higher end convective coverage and locally intense for some locations this afternoon and evening. Deep layer flow supports a conveyor belt of moisture into the area, and this is depicted in the boundary layer by a moisture-laden southwesterly flow along the western edge of the Bermuda High. PWATs were already a whopping 2.16" per this morning's 00Z JAX sounding, well exceeding the 90th climatological percentile and just shy of the daily maximum for this time of year. Scattered convective initiation has commenced across interior southeast GA and northern Suwannee Valley this late morning and will become scattered to numerous in coverage by mid to late afternoon. Instability will be heightened this mid afternoon and early evening due to marketable surging moisture on the order of 2500-2800 J/kg MUCAPE, with slightly higher in some locations. As a result of our anomalously moist environment, there is a potential for precip- loaded downdrafts of 40-60 mph tstm wind gusts, especially across SE GA area where SPC has hoisted a Marginal Risk. Without a pronounced steering flow (light winds aloft) some storms that form may move very slowly perhaps even backbuild at times. A narrow corridor north and east of Waycross has been outlooked in a Slight Risk for Excessive Rainfall by WPC. Later in the afternoon and early evening, another area of better risk for severe storms capable of wet downbursts of 40-60 mph, will be across NE FL near the St. Johns River extending down to north central FL late afternoon and pushing toward the Atlantic coast during the early evening where diurnal instability can build and the east coast sea breeze moving inland provides added impetus for lift/convergence. Rainfall coverage will gradually dwindle through the night as the upper level slowly edges eastward across the area with stronger lift shifting offshore of the local coast. SW flow continues, so early morning Gulf Coast convection edging inland is expected once again. Overnight lows continue to range in the 70s. && .SHORT TERM... (Thursday through Friday night) Issued at 125 PM EDT Wed Jul 9 2025 Slightly drier air over most of the area going into Thursday with PWAT values under 2" over most of northeast Florida, with some of the higher values hovering over southeast Georgia. This will lower precip chances compared to Wednesday, especially over northeast Florida. Afternoon rain and storms are still expected as temperatures increase into the afternoon and sea-breezes converge inland. Southwesterly winds will aid in bringing the gulf sea- breeze well inland creating best chances for isolated storms west of I-95. Temperatures increase slightly to be in the low 90s over inland areas with coastal locations staying slightly cooler. Overnight temperatures will be in the low to mid 70s with temperatures along the coast in the mid to upper 70s. Friday, very similar conditions as Thursday with a dry slot moving in over portions of northeast Florida in the late afternoon to early evening hours. This will help dampen some of the showers and storms in the area during that time. Winds continue out of the southwest creating higher chances for rain and storms inland, mainly west of I-95. High daytime temperatures will be in the low to mid 90s, staying slightly cooler along the coast. Overnight, showers may linger north of HWY-82 in southeast Georgia going into the late evening but will dissipate by midnight. Low temperatures will be in the low to mid 70s inland, staying slightly warmer at coastal locations. && .LONG TERM... (Saturday through next Wednesday) Issued at 125 PM EDT Wed Jul 9 2025 Diurnal heating and sea-breeze convergence will be the driving factor going into the extended period with daily rain and thunderstorm chances. Rain chances will get started over inland northeast Florida in the morning and increasing in intensity and coverage each afternoon. The Gulf sea-breeze will make its way well inland through the week, creating the highest storm chances west of I-95. Daily high temperatures will be in the low to mid 90s with some areas seeing temperatures in the upper 90s going into the beginning of next week. Heat indices will peak in the 100-105 degree range over the weekend and into Monday before temperatures begin to cool into Tuesday. && .AVIATION... (18Z TAFS) Issued at 125 PM EDT Wed Jul 9 2025 Outside of rain, VFR conditions prevail through the period. This morning, light WSW winds under multilayered clouds with a few showers passing by GNV. The Atlantic sea breeze will shift inland around 16-18Z shifting winds to SSE for coastal TAF. VCTS expected for all TAF sites this afternoon and early evening with PROB30s in place for heavier storms. TEMPO groups have been added based on radar trends later today for TS and associated heavy rainfall restrictions. && .MARINE... Issued at 125 PM EDT Wed Jul 9 2025 High pressure extending across central Florida and a surface trough across Georgia will bring prevailing southwest winds, shifting onshore each afternoon as the Atlantic sea breeze moves inland. Scattered showers and storms will move offshore of the coast in the afternoon and early evening. Some storms may produce strong gusty winds and frequent lightning. Rip Currents: Moderate risk Thu for NE FL beaches and low risk for SE GA beaches as easterly swells have fallen compared to previous days. The rip current risk will be greater in the afternoon as SE winds develop with the sea breeze. && .FIRE WEATHER... Issued at 125 PM EDT Wed Jul 9 2025 Weaker westerly winds at the surface and aloft have created conditions for patchy low daytime dispersion today with poor to fair dispersion elsewhere. These weaker winds have created slow moving storms, producing heavy rainfall and increasing chances for localized flooding. Winds increase slightly over the next couple of days, greatly improving daytime dispersion to fair to generally good Thursday and some patchy high dispersion over southeast Georgia Friday. Afternoon rain and thunderstorms will continue through the period with the highest chances west of I-95 with the dominating Gulf sea-breeze. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 73 93 / 30 60 30 60 SSI 76 91 77 91 / 30 40 20 40 JAX 74 94 75 96 / 40 40 10 50 SGJ 75 92 75 93 / 40 40 10 40 GNV 73 94 72 95 / 30 50 10 60 OCF 74 92 73 93 / 30 40 10 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jul 9, 3:38 PM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
338 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Rain 1 ESE San Marco 30.30N 81.64W
07/09/2025 E3.21 Inch Duval FL Mesonet
Personnel weather station San Marco -
KFLJACKS24, has received 3.21 inches of rain
during the past hour.
&&
ACLocal storm report, Jul 9, 4:09 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
409 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Rain 6 WNW Jacksonville Heig 30.29N 81.87W
07/09/2025 M2.40 Inch Duval FL Mesonet
Personnel weather station Whitehouse -
KFLJACKS68, has received 2.4 inches of rain
during the past hour.
&&
ACSpecial weather statement, Jul 9, 4:29 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
429 PM EDT Wed Jul 9 2025
FLZ024-092115-
Inland Nassau FL-
429 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NASSAU COUNTY
THROUGH 515 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hilliard. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hilliard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 8190 3063 8204 3065 8205 3077 8200
3070 8182
TIME...MOT...LOC 2029Z 210DEG 1KT 3069 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 9, 4:45 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Wed Jul 9 2025
FLZ023-322-422-092115-
Southeastern Columbia FL-Baker FL-Northern Columbia FL-
445 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BAKER AND EAST
CENTRAL COLUMBIA COUNTIES THROUGH 515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olustee, or 14 miles northeast of Lake City. A strong thunderstorm
was nearly stationary.
HAZARD...Wind gusts up to 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Sanderson, Olustee, and Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3017 8230 3019 8259 3039 8251 3043 8233
3034 8222
TIME...MOT...LOC 2045Z 210DEG 1KT 3027 8242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 9, 4:49 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
449 PM EDT Wed Jul 9 2025
FLZ233-333-433-533-092115-
Northern Inland St. Johns FL-Southeast Coastal St. Johns FL-
Northeast Coastal St. Johns FL-Southern Inland St. Johns FL-
449 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine South, or near Saint Augustine, moving north at 10
mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Saint
Augustine South, Butler Beach, Anastasia, and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2973 8128 2977 8141 2995 8141 2996 8132
2985 8127
TIME...MOT...LOC 2049Z 181DEG 8KT 2984 8134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 9, 5:01 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT Wed Jul 9 2025
FLZ021-522-092130-
Southwestern Columbia FL-Suwannee FL-
501 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUWANNEE COUNTY THROUGH
530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Live Oak, moving northeast at 15 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Live Oak and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8315 3040 8295 3036 8289 3031 8280
3029 8277 3011 8300
TIME...MOT...LOC 2101Z 235DEG 11KT 3030 8294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:29 PM EDT | Special Marine Warning | JAX | 49 min | |
| Jul 9, 2:19 PM EDT | Special Weather Statement | JAX | Nassau | 26 min |
| Jul 9, 2:31 PM EDT | Areal Flood Advisory | JAX | Clay, Duval | 77 min |
| Jul 9, 3:05 PM EDT | Areal Flood Advisory | JAX | Duval | 63 min |
| Jul 9, 3:32 PM EDT | Areal Flood Advisory | JAX | Duval | 47 min |
| Jul 9, 3:35 PM EDT | Special Weather Statement | JAX | Union | 40 min |
| Jul 9, 4:29 PM EDT | Special Weather Statement | JAX | Nassau | 46 min |
| Jul 9, 4:40 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 2 hr |
| Jul 9, 4:45 PM EDT | Special Weather Statement | JAX | Baker | 30 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | JAX | Saint Johns | 26 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | JAX | Suwannee | 29 min |
| Jul 9, 5:27 PM EDT | Special Marine Warning | JAX | 41 min | |
| Jul 9, 5:36 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 105 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.